Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy In Arms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy?

Doc, I awaken to arms which fell asleep and my arms during day feel like sunburn/itching as well as back. Can my doctor evaluate against these symptoms?...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
If these symptoms are HIV related or associated with HIV meds you might be taking, your doctor should be able to evaluate this.MH... Read more »

Neuropathy

I am currently taking Trizivir, Agenerase, and Norvir. I have neuropathy but sometimes I get a sensation in my arms and legs that feels like a continous mild shock on or near the surface of my skin that can be pretty intense. Is this part of the...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
It could be part of your neuropathy-- check with your doctor. The dose of Elavil can be increased until symptoms are controlled. Other approaches include the use of gabapentin (Neurontin).... Read more »

Could I have neuropathy?

My left arm becomes numb from the elbow to the tips of my three fingers. My thumb and index finger and a small portion of my hand do not become numb. It is the same sensation as if my arm has fallen asleep. I have woken up in the middle of the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
What you describe would rarely be due to the HIV or drug related peripheral neuropathy that you hear discussed. More likely it is due to some nerve compression in shoulder/arm/writs area for conditions like carpal tunnel syndrome. An evaluation by a... Read more »

Right arm weakness

Hi, I have HIV peripheral neuropathy, all extremities. Managed with pain meds and Lyrica. All of a sudden I now have right arm weakness. It feels as though there is a 10 pound weight on my arm. It is hard to raise my arm laterally. Is my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It would be unlikely but possible for the right arm weakness to be due worsening of your generalized neuropathy. I would be more concerned about some form of nerve compression of right arm nerves in neck region or axilla so a full neurologic... Read more »
Connect With Others

neuropathy

Posted by randlejw
I recently loss the use of my right hand and arm.I suffer from tremors.Anyone out there in the same boat?

Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »